Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Dec 11, 2012, 1:31 AM EST for 4 counties in Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2012, 1:31 AM EST (06:31 UTC)
- Expired
- Dec 11, 2012, 2:00 AM EST
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 61 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 6.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2247 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WUUS52 KMFL 110631 SVRMFL FLC011-021-086-087-110700- /O.NEW.KMFL.SV.W.0160.121211T0631Z-121211T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 131 AM EST TUE DEC 11 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BROWARD COUNTY IN SOUTH FLORIDA. NORTHWESTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. SOUTHEASTERN COLLIER COUNTY IN SOUTH FLORIDA. NORTH CENTRAL MAINLAND MONROE COUNTY IN SOUTH FLORIDA. * UNTIL 200 AM EST * AT 129 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OASIS RANGER STATION...AND MOVING NORTHEAST AT 30 MPH. * THE STORM WILL AFFECT... DADE-COLLIER TRAINING AIRPORT... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. && LAT...LON 2608 8082 2592 8074 2575 8101 2589 8111 TIME...MOT...LOC 0631Z 235DEG 26KT 2585 8100 $$ CWC
1 follow-up statement
489 WWUS52 KMFL 110652 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 152 AM EST TUE DEC 11 2012 FLC087-110702- /O.CAN.KMFL.SV.W.0160.000000T0000Z-121211T0700Z/ MAINLAND MONROE FL- 152 AM EST TUE DEC 11 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MAINLAND MONROE COUNTY IS CANCELLED... LAT...LON 2595 8101 2608 8082 2592 8074 2582 8090 TIME...MOT...LOC 0652Z 235DEG 26KT 2594 8086 $$ FLC011-021-086-110700- /O.CON.KMFL.SV.W.0160.000000T0000Z-121211T0700Z/ BROWARD FL-COLLIER FL-MIAMI-DADE FL- 152 AM EST TUE DEC 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST FOR NORTHWESTERN MIAMI-DADE...SOUTHEASTERN COLLIER AND SOUTHWESTERN BROWARD COUNTIES... AT 151 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DADE-COLLIER TRAINING AIRPORT...MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2595 8101 2608 8082 2592 8074 2582 8090 TIME...MOT...LOC 0652Z 235DEG 26KT 2594 8086 $$ CWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 12:28 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 11, 12:28 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1228 AM EST TUE DEC 11 2012 .AVIATION... CEILINGS HAVE STARTED TO LOWER ACROSS MOST OF THE SOUTH FLORIDA TERMINALS AND THEY WILL CONTINUE TO DO SO THROUGH THE OVERNIGHT PERIOD. GUIDANCE CONTINUES TO INDICATE IFR CEILINGS AND POSSIBLY MVFR VISIBILITY DUE TO MOIST SOUTH SOUTHEAST SURFACE FLOW. CEILINGS WILL BEGIN TO LIFT ACROSS THE REGION DURING THE MID MORNING HOURS ON TUESDAY. A STEADIER RAIN WILL CONTINUE OVER THE NEXT COUPLE OF HOURS AT KAPF BEFORE GOING BACK TO VCSH. WINDS WILL INCREASE TO 10 TO 15 KNOTS OUT OF THE SOUTH SOUTHEAST ACROSS ALL TERMINALS BY THE MIDDLE OF TUESDAY MORNING. && .PREV DISCUSSION... /ISSUED 1047 PM EST MON DEC 10 2012/ UPDATE... THE LATEST FORECAST PACKAGE HAS BEEN UPDATED TO REFLECT THE ONGOING ACTIVITY EXTENDING NORTHEAST FROM THE OFFSHORE GULF WATERS WEST OF NAPLES TO PALM BEACH COUNTY. THIS UPDATE INCLUDES MAINLY INCREASED RAINFALL CHANCES ACROSS THIS NORTHWEST HALF OF THE LOCAL AREA. THE LATEST WRF MODEL REFLECTIVITIES INDICATE THIS TREND CONTINUING WELL INTO THE OVERNIGHT HOURS. THE EVENING UPPER AREA SOUNDINGS FROM TBW AND MIA BOTH INDICATED PRECIPITABLE WATER VALUES AROUND 2" AND MODEST SOUTHWEST FLOW THROUGH THE PROFILE. THE MAIN OVERNIGHT CONCERN COULD BE THE POTENTIAL FOR LOCALIZED FLOODING ALONG THE GULF COAST OF COLLIER COUNTY AS HEAVY RAINFALL CONTINUES TO DEVELOP AND SPREAD ASHORE. IN ADDITION...THERE REMAINS THE POTENTIAL FOR STRONG TSTMS DEVELOPING OVER THE ADJACENT GULF WATERS AND SPREADING ASHORE WITH THE MAIN IMPACTS BEING GUSTY WINDS. PREV DISCUSSION... /ISSUED 640 PM EST MON DEC 10 2012/ AVIATION...MOSTLY VFR EARLY IN THE PERIOD WITH A FEW SHRA NEAR KAPF AND KPBI. LOW CIGS MAIN CONCERN AFT 06Z AT ALL TERMINALS WITH GUIDANCE INDICATING IFR CIGS AND POSSIBLE MVFR VSBY IN MOIST SSE SFC WIND FLOW LIFTING BACK TO MVFR CIGS AFT 14-15Z. SCT SHRA EXPECTED TO BEGIN DEVELOPING AFT 15Z ACROSS THE REGION AND POSSIBLE THUNDER BUT TOO EARLY TO FEEL REAL CONFIDENT AND LEFT OUT OF TAF AT THIS TIME. KOB PREV DISCUSSION... /ISSUED 350 PM EST MON DEC 10 2012/ WET WEATHER ALONG WITH A FEW POSSIBLE STRONG STORMS FOR THIS AFTERNOON AND AGAIN TUESDAY AFTERNOON... DRIER WEATHER RETURNS TO SOUTH FLORIDA LATE THIS WEEK INTO NEXT WEEKEND... SHORT TERM... A SHORT WAVE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL CONTINUE TO MOVE NORTHEAST FROM THE SOUTHERN GULF OF MEXICO THROUGH THE FLORIDA PENINSULA LATE THIS AFTERNOON INTO THIS EVENING...BEFORE MOVING INTO THE WESTERN ATLANTIC WATERS TONIGHT. THIS SHORT WAVE WILL HELP TO GENERATE SHOWERS AND EVEN SOME THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING OVER THE CWA ESPECIALLY OVER THE INTERIOR AND EASTERN AREAS. SO WILL CONTINUE THE SCATTERED POPS OVER SOUTH FLORIDA FOR REST OF THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS COULD STILL BECOME STRONG LATE THIS AFTERNOON INTO EARLY THIS EVENING MAINLY OVER THE EASTERN AREAS OF THE CWA...DUE TO THE MID LEVELS OF THE ATMOSPHERE COOLING TO -8C ALONG WITH THE WEST AND EAST COAST SEA BREEZES COLLIDING OVER THIS AREA. SO WILL CONTINUE TO MENTION A FEW STRONG STORMS IN THE HWO PACKAGE FOR GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL THROUGH THIS EVENING. A PRE-FRONTAL TROUGH OF LOW PRESSURE OVER THE FLORIDA PANHANDLE WILL ALSO MOVE SOUTHWARD AND BE LOCATED OVER CENTRAL FLORIDA ON TUESDAY. AHEAD OF THE TROUGH...THE WIND FLOW WILL BE SOUTH TO SOUTHWEST OVER THE CWA KEEPING THE TROPICAL AIR MASS IN PLACE. THIS WILL ALLOW FOR FOG FORMATION LATE TONIGHT INTO EARLY TUESDAY MORNING OVER THE INTERIOR AND WEST COAST METRO AREAS WITH EVEN THE POSSIBILITY OF DENSE FOG. SO WILL UP THE FOG WORDING TO AREAS OF FOG WITH DENSE FOG POSSIBLE FOR THE INTERIOR AND WEST COAST METRO AREAS FOR LATE TONIGHT. ANOTHER SHORT WAVE OVER THE WESTERN UNITED STATES WILL ALSO MOVE SOUTHEAST TONIGHT AND THROUGH THE FLORIDA PENINSULA ON TUESDAY. THIS SHORT WAVE ALONG WITH THE PRE-FRONTAL TROUGH WILL HELP TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH FLORIDA ON TUESDAY. THE COOLER AIR ALOFT WILL ALSO REMAIN IN PLACE OVER THE CWA ON TUESDAY ALLOWING FOR A FEW STRONG STORMS AGAIN OVER THE AREA ESPECIALLY OVER THE INTERIOR AND EAST COAST AREAS. SPC HAS ALSO PUT CENTRAL FLORIDA IN A SLIGHT RISK OF SEVERE WEATHER FOR TUESDAY...AND TALKED ABOUT POSSIBLY EXTENDING THE SLIGHT RISK INTO SOUTH FLORIDA IN LATER OUTLOOKS. THE PRE-FRONTAL TROUGH WILL REMAIN NEAR OR OVER THE AREA ON WEDNESDAY...AS THE COLD FRONT CURRENTLY OVER THE SOUTHEAST UNITED STATES MOVES SLOWLY SOUTHWARD INTO NORTHERN-CENTRAL FLORIDA. THIS WILL KEEP THE AREA IN A SOUTH TO SOUTHWEST STEERING FLOW ON WEDNESDAY WHICH WILL KEEP THE TROPICAL MOISTURE IN PLACE. SO WILL CONTINUE THE SCATTERED POPS OVER THE CWA ON WEDNESDAY WITH THE BEST COVERAGE OVER THE INTERIOR AND EAST COAST METRO AREAS. LONG TERM... THE PRE-FRONTAL THROUGH SHOULD THEN MOVE SOUTHWARD INTO THE FLORIDA KEYS LATE THIS WEEK...AS A TROUGH OF LOW PRESSURE IN THE MID LEVELS OF THE ATMOSPHERE PUSHES EAST FROM THE CENTRAL UNITED STATES INTO THE EASTERN UNITED STATES. THIS WILL ALSO ALLOW FOR THE COLD FRONT TO THE NORTH TO PUSH SOUTHWARD AND THROUGH SOUTH FLORIDA LATE NEXT WEEK. THIS WILL BRING AN END TO THE SHOWER AND THUNDERSTORM THREAT OVER THE CWA LATE THIS WEEK. HIGH PRESSURE WILL THEN BUILD INTO THE FLORIDA PENINSULA FROM THE CENTRAL UNITED STATES FOR THIS WEEKEND KEEPING THE WEATHER DRY OVER THE AREA. SO WILL CONTINUE NO POPS FOR THE CWA FOR THIS WEEKEND. MARINE... THE WINDS WILL REMAIN SOUTHERLY TONIGHT INTO WEDNESDAY. THE SPEEDS WILL BE 10 TO 15 KNOTS TONIGHT THROUGH WEDNESDAY...EXCEPT 15 TO 20 KNOTS IN THE ATLANTIC WATERS TONIGHT. THE WINDS WILL THEN SWING TO A NORTHERLY DIRECTION LATE THIS WEEK BEHIND THE PASSAGE OF THE COLD FRONT WITH WIND SPEEDS STILL REMAINING IN THE 10 TO 15 KNOT RANGE. THIS WILL KEEP THE ATLANTIC SEAS AT OR BELOW 6 FEET THROUGH REST OF THIS WEEK...AND THE GULF SEAS AT 2 FEET OR LESS. SO THE ONLY HEADLINES FOR THE MARINE SECTION IS TO PUT UP A SCEC FOR THE ATLANTIC WATERS FOR TONIGHT FOR THE WINDS. THE INCREASE RISK OF RIP CURRENTS WILL ALSO CONTINUE ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THROUGH REST OF THE WEEK. FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE 35 PERCENT CRITICAL VALUE OVER SOUTH FLORIDA THROUGH REST OF THIS WEEK...DUE TO THE TROPICAL MOISTURE IN PLACE. SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA FOR THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 82 69 81 67 / 50 40 40 30 FORT LAUDERDALE 82 71 81 69 / 50 40 40 30 MIAMI 83 71 82 69 / 40 30 30 20 NAPLES 81 68 80 66 / 40 30 30 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...23/SK AVIATION/RADAR...55/CWC
Hazardous weather outlook, Dec 10, 10:42 PM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1042 PM EST MON DEC 10 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 111900- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1042 PM EST MON DEC 10 2012 ...ISOLATED THUNDERSTORMS OVER THE GULF WATERS TONIGHT... ...LOCALIZED URBAN FLOODING POSSIBLE COASTAL COLLIER COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: THERE WILL BE ISOLATED THUNDERSTORMS OVER THE GULF COASTAL WATERS TONIGHT WITH AN OCCASIONAL LIGHTNING STRIKE POSSIBLE ALONG WITH A BRIEF HEAVY DOWNPOUR. FLOODING: THERE COULD BE SOME LOCALLY HEAVY RAIN ALONG THE COLLIER COUNTY COAST ESPECIALLY BETWEEN NAPLES AND EVERGLADES CITY. THE MAIN IMPACT WILL BE PONDING OF WATER ALONG ROADWAYS WHERE DRAINAGE IS POOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ON TUESDAY AND WEDNESDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE MAIN IMPACTS WILL BE LIGHTNING AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Dec 11, 12:02 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1202 AM EST TUE DEC 11 2012
FLZ066-069-070-075-110545-
COASTAL COLLIER COUNTY FL HENDRY FL INLAND COLLIER COUNTY FL MAINLAND
MONROE FL
1202 AM EST TUE DEC 11 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN HENDRY
COUNTY...CENTRAL COLLIER COUNTY...NORTHWESTERN MAINLAND MONROE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 1245 AM EST
* AT 1158 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF AVE MARIA TO 16 MILES SOUTHEAST OF CAPE ROMANO...AND
MOVING NORTHEAST AT 25 MPH.
* THE LINE OF STORMS WILL AFFECT...
PORT OF THE ISLANDS...
FAKAHATCHEE STRAND STATE PRESERVE...
SUNNILAND...
EVERGLADES CITY...
CARNESTOWN...
INTERSECTION ALLIGATOR ALLEY AND SR 839...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2626 8152 2641 8113 2564 8113 2563 8125
2568 8129 2573 8122 2576 8126 2579 8128
2580 8136 2582 8137 2586 8142 2586 8148
2588 8148 2588 8150 2583 8153 2589 8154
2589 8160
TIME...MOT...LOC 0502Z 234DEG 21KT 2623 8145 2566 8156
CWCSpecial weather statement, Dec 11, 12:34 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1234 AM EST TUE DEC 11 2012
FLZ069-070-075-110615-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL MAINLAND MONROE FL
1234 AM EST TUE DEC 11 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
COLLIER COUNTY...NORTHERN MAINLAND MONROE COUNTY...FOR GUSTY WINDS OF
45 TO 55 MPH...
* UNTIL 115 AM EST
* AT 1233 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OCHOPEE...AND MOVING EAST AT 30 MPH.
* THE STORM WILL AFFECT...
MONROE STATION...
BIG CYPRESS NATIONAL PRESERVE...
OASIS RANGER STATION...
LOOP ROAD EE CENTER...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2616 8092 2569 8089 2568 8129 2570 8128
2573 8122 2575 8124 2576 8126 2579 8128
2580 8134 2581 8137 2582 8137 2585 8140
2600 8142
TIME...MOT...LOC 0534Z 262DEG 27KT 2587 8128
CWCSpecial weather statement, Dec 11, 1:12 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 112 AM EST TUE DEC 11 2012 FLZ070-071-073-075-110700- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL 112 AM EST TUE DEC 11 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN BROWARD COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN COLLIER COUNTY...NORTHERN MAINLAND MONROE COUNTY...FOR THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 200 AM EST * AT 108 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTH OF BIG CYPRESS NATIONAL PRESERVE TO 4 MILES NORTH OF WILDERNESS WATERWAY NORTH...AND MOVING EAST AT 25 MPH. * THE LINE OF STORMS WILL AFFECT... BIG CYPRESS NATIONAL PRESERVE... OASIS RANGER STATION... LOOP ROAD... LOOP ROAD EE CENTER... COLLIER/BROWARD LINE AND ALLIGATOR ALLEY... MICCOSUKEE SERVICE PLAZA... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. LAT...LON 2620 8064 2568 8073 2565 8119 2615 8109 TIME...MOT...LOC 0612Z 260DEG 21KT 2609 8105 2571 8112 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 11:40 PM EST | Areal Flood Advisory | MFL | Collier | 2 hr |
| Dec 10, 11:45 PM EST | Special Marine Warning | MFL | 60 min | |
| Dec 11, 12:02 AM EST | Special Weather Statement | MFL | Collier | 43 min |
| Dec 11, 12:34 AM EST | Special Weather Statement | MFL | Collier | 41 min |
| Dec 11, 1:12 AM EST | Special Weather Statement | MFL | Monroe | 48 min |
| Dec 11, 1:47 AM EST | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 28 min |
| Dec 11, 1:59 AM EST | Special Weather Statement | MFL | Broward | 31 min |
| Dec 11, 2:09 AM EST | Special Weather Statement | MFL | Miami-Dade | 51 min |
| Dec 11, 3:12 AM EST | Special Weather Statement | MFL | Broward | 48 min |
| Dec 11, 3:47 AM EST | Special Marine Warning | MFL | 58 min | |
| Dec 11, 4:52 AM EST | Areal Flood Advisory | MFL | Collier | 113 min |
| Dec 11, 6:29 AM EST | Special Weather Statement | MFL | Hendry | 46 min |
| Dec 11, 8:53 AM EST | Areal Flood Advisory | MFL | Collier | 112 min |
| Dec 11, 9:13 AM EST | Special Marine Warning | MFL | 32 min | |
| Dec 11, 9:15 AM EST | Special Weather Statement | MFL | Collier | 45 min |
| Dec 11, 9:40 AM EST | Special Marine Warning | MFL | 95 min | |
| Dec 11, 10:06 AM EST | Special Weather Statement | MFL | Collier | 39 min |
| Dec 11, 6:08 PM EST | Areal Flood Advisory | MFL | Palm Beach | 112 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.